Stomach Cramps and Loose Stools - PCOS UK (Verity)

PCOS UK (Verity)
6,031 members1,745 posts

Stomach Cramps and Loose Stools

kirstymarie96
kirstymarie96

Hi guys, I was put on metformin at the beginning of November and was on it for about a month, I suffered wth stomach cramps and loose stools almost every other day, I also bled for the whole month, when I went to the gp he said it was no good for me, I have now been off the metformin for 2 weeks and im still sufferering with the stomach cramps and loose stools but its more ike every 3rd/4th day. Anyone else had this ?

5 Replies
oldestnewest
Hidden
Hidden

Common side effects. Your doc didn't bother reading them apparently. You don't get the cramps and diarrhea if you start with small dosages and amp it up slowly.

i did that but now ive come off them they still seem to be there im not sure if its just taking time for them to get out of my system ?

Ask your Gp for the long acting metformin will hopefully reduce side effects (as long as your dose is under 2000mg) my endocrinologist said it’s the most important medication to reduce side effects of condition so might be worth it to persevere xx

Yes it is pretty common and can settle down but you can also get a slow release version but it is more expensive so isn't often prescribed.

Were you tested for insulin resistance/diabetes before being prescribed it, as it is primarily a diabetes drug.

No wasn't tested for insulin resistance or diabetes... Was tested for gestational diabetes last christmas but that's all :)

You may also like...